View Full Version : Taking Strattera since almost 2 months and no positive effects - still wait?


Morpheus-2396
10-20-13, 01:21 PM
Hello guys,

At the beginning of September 2013 I began taking Strattera primarily against my deficits in motivation and drive. I started initially with 25mg and a few days later to 40mg. In these days, I did not notice any difference in motivation and drive. 4 weeks later, in October 7, 2013 I increased the dose from 40mg straight to 80mg. It's been 2 weeks since then and I still didn't notice a real change in my behaviour. I still coudn't concentrate on boring/unpleasant tasks and became bored/frustrated very quickly.

The last few days, I was even severely depressed and completely withdrawn from motivation and drive for ANYTHING (even for enjoyable activities like computer games). Well, I am living in Germany and the weather here is getting ****tier every week, so that could be the cause. But nevertheless, I didn't notice any positive change from Strattera since the very beginning.

It's been over 6 weeks now and I would like to know, how long I still have to wait until any effect comes on:o

Thx,

M2396

kristie73
10-28-13, 02:42 PM
I am wondering the same thing. But it's for my 11 year old son. At the end of August, he started at 20mg, then we went to 25mg, and now he's at 35mg. I really don't notice anything and I don't know if he really is. He has had a few side effects with sweats and he says he feels "funny." He takes 10mg at night and 25mg in the morning. He doesn't seem depressed. He hyper focuses on what he wants. I'm not sure if the doctor will do another increase or if we'll move on. I really wanted this to work. :(

Morpheus-2396
10-28-13, 03:40 PM
I am wondering the same thing. But it's for my 11 year old son. At the end of August, he started at 20mg, then we went to 25mg, and now he's at 35mg. I really don't notice anything and I don't know if he really is. He has had a few side effects with sweats and he says he feels "funny." He takes 10mg at night and 25mg in the morning. He doesn't seem depressed. He hyper focuses on what he wants. I'm not sure if the doctor will do another increase or if we'll move on. I really wanted this to work. :(

35mg is maybe too low - the prescription sheet says, 80mg is the targeted effective dosage for adults and 1.2mg/kg for children.

addto&to
10-29-13, 02:09 AM
41 yr old female, I began taking Straterra in August 2013 to treat my hyperactivity and poor focus. First at 25 mg and after a week upped to 40 mg. I wasn't working at the time I started and it appeared to be working for things like balancing my chk book & resisting the impulse purchases I'd otherwise succumb to. It's now October and I'm back at work in training class 9-5 and find myself able to sit thru an entire day of work without wanting to run out the door. Don't get me wrong its a good thing but I do feel funny and sonetimes notice myself fidgeting and get distracted very easily. Maybe need to increase the dose to 80 & see if that helps.

kristie73
10-29-13, 03:00 PM
35mg is maybe too low - the prescription sheet says, 80mg is the targeted effective dosage for adults and 1.2mg/kg for children.

Well we wanted to start real slow to avoid too many side effects. He also metabolizes slow so his psychiatrist wanted to keep the dose low. We may increase to 40mg to see if that changes anything or maybe we combine it with Ritalin or another stimulant.:scratch:

Morpheus-2396
10-30-13, 09:22 AM
Well we wanted to start real slow to avoid too many side effects. He also metabolizes slow so his psychiatrist wanted to keep the dose low. We may increase to 40mg to see if that changes anything or maybe we combine it with Ritalin or another stimulant.:scratch:

Be cautious with combining Strattera with a stimulant, especially methylphenidate (read the prescription sheet)!

AtomAnt
10-30-13, 09:57 AM
I've been on Atomoxetine (Strattera) for 8 months now and to be honest I have a mixed outcome. Whilst is helped in some areas it has made others much worse than they were. My consultant didn't seem too bothered that this med makes my manly parts look like a shrivelled earth worm, or that I keep forgetting more stuff than usual. Increasing the dose didn't make an improvement either so now they are looking at giving me Methylphenidate (Ritalin). Seems to me that the traditional course of action is to try a medication, balance the results (outweight negatives & positives) and if it doesn't work try another till one that works is found.

someothertime
10-30-13, 10:00 AM
Strattera works for some and not others.

By the time your tapered up to 80, assuming other factors ( diet and no other interactions ) are stable, you should feel something, aka, notice an effect on concentration.

I suspect most docs would consider pulling the plug ( tapering back down and trying something else ) after two weeks up at 80 with little / no effect. But then again, I'm no pro, and everyone is different.

Let's put it this way. It does not "click in" after a certain amount of time. What happens is that as the brain adjusts to what it does the effects are generally more "stable" and "pronounced" at least in the short term. Yes, at first there is little effect, this is because initial doses are small and as mentioned the brain takes a while to "adjust" to what it is offering.

Talk to the doc about tapering down and trying something else me thinks.

AlexaN
10-30-13, 11:14 PM
Be cautious with combining Strattera with a stimulant, especially methylphenidate (read the prescription sheet)!

I don't know what the sheet says, i am on Reboxetine (Edronax, I live outside of the US, it is approved in Europe not in the States), it's action is very similar to Atomoxetine; and i am on Ritalin combined.
I did not see anything about not combining between the two.
It all depends on dose, person and his physical response to this or that medication.

sarahsweets
10-31-13, 04:45 AM
Strattera was origionally prescribed as sn antidepressant and then discovered to be helpful for adhd so some people have a hard time with it.

AlexaN
11-01-13, 10:20 PM
Strattera was origionally prescribed as sn antidepressant and then discovered to be helpful for adhd so some people have a hard time with it.

Indeed, you're right Sarah.....I just found out it was Edronax that worsened my depression tremendously, i quit it 2 days ago.